MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305194, batch # 3347792.It was reported by customer that some needles that are occluded when trying to be used.You are unable to even pull/push air through the needle.It seems that the needle is not centered completely in the hub.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported some needles are occluded.To aid in the investigation, one sample in an opened packaging blister was received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then assembled to a syringe with saline solution.It was not possible to expel the solution; the needle is clogged.This defect could occur if a particle fell into the needle during the packaging process.A device history record review was completed for provided material number 305194, lot 3347792.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received material # 305194 batch # 3347792 it was reported by customer that some needles that are occluded when trying to be used.You are unable to even pull/push air through the needle.Verbatim: rcc received a complaint via email.Email(s) attached.The needles in the package seem to have a defect.We have some needles that are occluded when trying to be used.You are unable to even pull/push air through the needle.It seems that the needle is not centered completely in the hub.Item:305194 quantity affected: 2bx serial/lot number:(b)(6).

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20345167
Report Number1911916-2024-00708
Device Sequence Number12744285
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)231213(17)290228(10)3347792
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number3347792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown